MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC SET: 2-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW CVC SET: 2-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS
Model Number IPN914738
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the guide wire bent and could not be pulled out" during the insertion process.The attempt to remove the wire out of the catheter failed as the spring wire guide was kinked.A new device was used without any issue.No patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one guide wire for analysis.Signs-of-use in the form of biological material was observed.Visual analysis revealed that the guide wire was kinked towards the distal end.Microscopic examination confirmed the kink and revealed that the distal and proximal welds were secure and intact.The kink in the guide wire measured 30mm from the distal weld.The guide wire total length measured 457mm which is within the specification limits of 450mm-458mm per the guide wire graphic.The guide wire outer diameter measured.610mm which is within the specification limits of.610mm-.635mm per the guide wire graphic.A lab inventory ars/introducer needle subassembly was obtained, and the proximal end of the guide wire was inserted through.Little to no resistance was encountered as the guide wire passed completely through the assembly.Performed per ifu statement "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire".The report of a kinked guide wire was confirmed through complaint investigation.Visual analysis revealed that the guide wire was kinked towards the distal end.Despite this, the guide wire met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.Based on the customer report and the sample received, unintentional user error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 2-LUMEN 7 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12333601
Report Number3006425876-2021-00758
Device Sequence Number4454503
Product Code DQY
UDI-Device Identifier10801902157703
UDI-Public10801902157703
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/22/2025
Device Model NumberIPN914738
Device Catalogue NumberCS-12702-E
Device Lot Number71F20K1762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1